Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Chronic migraine and Brugada syndrome

Resolved Question:

I have chronic migraines and daily headaches for 15 years but I also have Brugada Syndrome, a genetic heart defect that causes cardiac arrest. I have a defibrillator implanted. Because of the heart defect, there are many medications I cant take to treat my headaches like beta blockers, tricyclic anti depressants, seizure meds, beta blockers and triptans. By the way, Ive had a normal MRI pre ICD implantation.With these medicinal limits, I use excedrin ( aspirin, acetaminophen, caffeine) daily, vicodin daily and tea or coffee to help control the pain. Im concerned with medication overuse headaches and Im not sure how to wean off of these meds. Especially, vicodin which has to be done slowly. Ive been trying my hardest to limit what I take but the headaches dont go away. Im not sure what options I have due to my heart. Maybe I am just stuck using these meds because preventative/abortive meds are limited? My question is SHOULD I wean off of all this knowing I cant take other classes of meds.If i should wean, in what order do I cut down these meds? All at a time?Some at a time? Also, I take klonopin and cardizem at night. Klonopin for sleep and anxiety and Cardizem for Brugada. Ive read klonopin can help migraines so maybe i should take half my dose in the morning and half at night to see if that helps? Maybe an additional dose of cardizem would help my head in the morning? I see a neurologist in November.

Category: Neurologist, Medical

Ask Your Own Question

Category: Pediatric Neurologist
 27 Doctors Online

Hi,
Thank you for posting your query at DoctorSpring.

Based on your limitations for taking medications to treat migraine and medication overuse, I would feel that botox injection therapy is the best for you. Botox therapy has been found to be safe as well as effective in treating chronic migraine with daily headaches.

Regarding other medications, I would suggest you wean them off one by one over a period of 2-3 months.

I hope it helps. Please get back if you have any follow up queries.

Best wishes,
Dr. Sudhir Kumar MD (Medicine), DM (Neurology)
Senior Consultant Neurologis


Dr. Sudhir Kumar
Category: Pediatric Neurologist
Experience: 
Senior Residency, Fellowship: DM, Neurology, CMC, Vellore, 2001
Junior Residency: MD, Internal Medicine, CMC, Vellore, 1998
Medical School: MBBS, Christian Medical College, Vellore, 1995
Dr. Sudhir Kumar and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news